Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 191, NWS Grand Forks, ND

August 23, 2006Sargent County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 23, 2006, 1:17 AM CDT for Sargent County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2006, 1:17 AM CDT (06:17 UTC)
Expired
Aug 23, 2006, 2:00 AM CDT
In force
43 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Sargent County, ND

The radar

The Aberdeen radar (KABR), 77 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:34 AM CDTHAIL 14 Sw Brampton, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 7:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3262 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
1.6
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 230618
SVRFGF
NDC081-230700-
/O.NEW.KFGF.SV.W.0191.060823T0617Z-060823T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
117 AM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 200 AM CDT

* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE
  STORM WAS LOCATED 5 MILES NORTHEAST OF LUDDEN...OR 61 MILES SOUTH
  OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRAMPTON AT 135 AM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4613 9800 4595 9799 4595 9775 4608 9776

$$

JCA
2 follow-up statements
000 
WWUS53 KFGF 230637
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
137 AM CDT WED AUG 23 2006

NDC081-230700-
/O.CON.KFGF.SV.W.0191.000000T0000Z-060823T0700Z/
SARGENT ND-
137 AM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT 
FOR SOUTHWEST SARGENT COUNTY...

AT 135 AM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE STORM WAS LOCATED 4
MILES SOUTHWEST OF BRAMPTON...OR 63 MILES WEST OF WAHPETON...MOVING
TO THE SOUTHEAST AT 25 MPH.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH
DAKOTA.

LAT...LON 4613 9800 4595 9799 4595 9775 4608 9776

$$

JCA
000 
WWUS53 KFGF 230652
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
152 AM CDT WED AUG 23 2006

NDC081-230702-
/O.EXP.KFGF.SV.W.0191.000000T0000Z-060823T0700Z/
SARGENT ND-
152 AM CDT WED AUG 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST SARGENT COUNTY EXPIRES 
AT 200 AM CDT...

AT 152 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF WEST CENTRAL
SARGENT COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 200 AM
CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH
DAKOTA.

LAT...LON 4613 9800 4595 9799 4595 9775 4608 9776

$$

JCA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:18 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 22, 8:18 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
818 PM CDT TUE AUG 22 2006

.UPDATE...
SEVERE THUNDERSTORM WATCH OUT IN SE ND AND WCNTRL MN TIL 08Z.
THUNDERSTORM CELL GOT GOING NEAR BISMARCK AROUND 00Z...TRYING TO
GET A BIT SURFACE BASED...BUT ALSO RUNNING INTO A MORE STABLE
ENVIRONMENT AT THE BOUNDARY LAYER THAT EXISTS FROM JAMESTOWN TO
FARGO. PER TALK WITH SPC...CELL WEST OF JAMESTOWN MAY CONTINUE
EAST...BUT OTHER ELEVATED SEVERE CELLS LIKELY TO GET GOING AFTER
03Z IN SE ND AS 40-45 KT 850 MB JET GETS GOING. PER PREVIOUS
DISCUSSION NOSE OF JET AND BEST ADVECTION OF MOISTURE NOTED IN THE
FARGO AREA AROUND 06Z AND THEN SHIFTING TO THE AXN-STC AREA AROUND
09Z. SO...WOULD LOOK FOR OTHER CELLS TO FORM THE NEXT FEW HOURS IN
THE JMS-FAR AREA OUTSIDE OF CURRENT ACTIVITY WITH CELLS LIKELY TO
BECOME SEVERE WITH HAIL THE MAIN THREAT. IF A THUNDERSTORM CELL
CAN GET GOING CLOSER TO THE WARM FRONT FROM SOUTH OF BISMARCK TO
NEAR ABERDEEN A BRIEF TORNADO IS STILL PSBL...BUT AGREE WITH SPC
THAT WITH CONVECTION ROOTED AT 850 MB THE MAIN THREAT IS HAIL. IF
AN MCS CAN GET GOING...ENOUGH COLD POOL OUTFLOW COULD BE GENERATED
TO PRODUCE DAMAGING WINDS. DID UPDATE GRIDDS/ZFP TO RESTRICT
SEVERE WORDING TO WATCH BOX AREA AND DO THINK AREAS HIGHWAY TWO
NORTH STAND MUCH LESS CHC OF THUNDER AND SEVERE THAN SOUTHERN
AREAS. DID KEEP POPS FAR NORTH GOING TONIGHT DESPITE INDICATIONS
THAT GFK NORTHWARD MAY NOT GET ANYTHING.

&&

.PREV DISCUSSION... (ISSUED 606 PM CDT TUE AUG 22 2006)

UPDATE...
LATEST RUC DATA STILL SUGGESTING AN ACTIVE SEVERE WEATHER EVENT
LIKELY 02Z TO 09Z PERIOD...MAINLY OVER SOUTHEAST ND INTO WCNTRL
MN...WITH MAIN FOCUS LIKELY TO BE JUST NORTH OF SURFACE WARM
FRONT. PROBLEM IS LOCATION OF SURFACE WARM FRONT IS NOT ALL THAT
EASY TO DEFINE ATTM. LOOKING AT SFC DEW PTS AND WINDS...IT WOULD
SHOW WARM FRONT LYING OVER FAR SOUTHERN ND INTO NORTHEAST CORNER
OF SD...FROM SOUTH OF BISMARCK TO NORTH OF ABERDEEN TO SISSETON.
DEW PTS SOUTH OF THIS FRONT HVE CLIMBED INTO THE MID AND UPPER 60S
IN A BAND FROM OMA-FSD-HON-ABR. VERY STRONG WARM ADVECTION AND
MOIST ADVECTION WILL BE NOTED OVER SE ND THIS EVENING SHIFTING
INTO CNTRL MN LATE TONIGHT...WITH RUC SHOWING STRONG 850 MB
MOISTURE COVERGENCE AND WIND SPEED CONVERGENCE IN A NARROW BAND
FROM JMS-FAR-FFM-AXN-STC AREA 03Z TO 09Z PERIOD. THUS UPDATED
ZFP/GRIDDS TO HIT THAT AREA EVEN HARDER WITH LIKELY POPS IN WCNTRL
MN AND ALSO THREW IN HEAVY RAIN AS AREA MAY HAVE TRAINING ECHOES
DEVELOPING ON NOSE OF LOW LEVEL JET AND MOVE ESE. FARTHER
NORTH...TOWARD HIGHWAY TWO (DVL-GFK-BJI) QUITE A BIT LESS SURE OF
TSTM COVERAGE AND INTENSITY...BUT KEPT SVR WORDING ALONG HIGHWAY
TWO...BUT DELAYED MAIN THREAT TIL LATE EVENING. NORTH OF HIGHWAY
TWO...SOME ELEVATED SHOWER-THUNDERSTORMS VERY POSSIBLE BUT
COVERAGE AND INTENSITY NOT EXPECTED TO BE GREAT. DID UPDATE FCST
GRIDDS FOR THIS IDEA AS WELL.

CURRENTLY KMVX AND SATELLITE IS SHOWING NARROW TCU MID LEVEL
DEVELOPMENT FROM WEST OF MAYVILLE TO WEST OF FARGO WITH A FEW VERY
HIGH BASED CELLS. A LITTLE EARLY FOR MAIN ELEVATED SVR CONVECTION
TO GET GOING SO NOT EXPECTING MAJOR STRENGTHENING WITH THIS BAND
RIGHT NOW. FAVORED AREA FOR DEVELOPMENT RIGHT NOW IS AREA SOUTH
AND WEST OF BISMARCK TO MOBRIDGE...SAW HETTINGER ND AT 96 NOW AND
MOBRIDGE AT 95 WITH DEW PTS AT 63...SO VERY UNSTABLE IN AREA JUST
SOUTH OF BISMARCK EAST-SOUTHEAST TOWARD ABERDEEN AND WILL LOOK FOR
ACTIVITY IN OR NEAR THIS BAND TO GET GOING IN NEXT 1-2 HOURS MORE
THAN LIKELY. IF NOT...MAIN SHOW WILL HOLD OFF TIL AFTER 02Z...WHEN
LOW LEVEL JET GETS GOING.

PREV DISCUSSION... (ISSUED 310 PM CDT TUE AUG 22 2006)

SHORT TERM...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING
AT THE LATEST SURFACE ANALYSIS...HIGH PRESSURE IS CENTERED BETWEEN
BJI AND DLH WITH THE RIDGE AXIS EXTENDING THROUGH E MN. WHEN
COMPARING THE MODELS...THE NAM AND GFS ARE PRETTY SIMILAR...WITH
SOME SLIGHT TIMING DIFFERENCES. SINCE THE GFS HAS DONE BETTER LATELY
WITH SYSTEM TIMING...WILL LEAN TOWARDS THE GFS SOLUTION FOR THE
FORECAST. AS THE HIGH CONTINUES MOVING E...S RETURN FLOW HAS BEEN
SETTING UP OVER MUCH OF THE AREA...BRINGING BACK THE LOW LEVEL
MOISTURE...WITH DEWPOINTS RISING INTO THE LOW TO MIDDLE 50S. WITH
MODEL SOUNDINGS INDICATING QUITE HIGH CONVECTIVE TEMPERATURES...
EXPECTING ATMOSPHERE TO REMAIN CAPPED INTO THE EVENING...UNTIL THE
LOW LEVEL JET CAN ASSIST IN CONVECTIVE DEVELOPMENT.  WITH A STRONG
VEERING PROFILE AND GOOD SHEAR...SWEAT INDEX VALUES AROUND 500...
CAPES UP TO 3000...ETC...STORMS THAT DO DEVELOP COULD EASILY BECOME
SEVERE AND WILL NEED TO BE WATCHED CAREFULLY.

BEST PUSH OF WARM AIR ADVECTION AND INSTABILITY SHIFTS INTO E PART
OF AREA BY EARLY WED...SO REMOVED POPS FROM FORECAST FOR MOST AREAS
ON WED AND WED NIGHT. SURFACE LOW THEN MOVES CLOSER AND ANOTHER
SURGE OF WARM AIR ADVECTION WILL AID IN GETTING THE NEXT ROUND OF
THUNDERSTORMS GOING FOR THU INTO FRI NIGHT. AS THE LOW MOVES THROUGH
THE AREA...THIS SYSTEM WILL NEED TO BE MONITORED CLOSELY FOR SEVERE
THUNDERSTORM DEVELOPMENT.

LONG TERM (SAT-WED)...MODELS BASICALLY AGREE THAT A SHORTWAVE WILL
DEVELOP IN THE POLAR JET AND BE SOMEWHERE N OF THE GREAT LAKES BY
SUN. HOW EARLY IT MIGHT CUT OFF AND/OR DEVELOP A SYSTEM NEAR OR JUST
N OF ND/MN IS THE PRIMARY QUESTION AND ALL 12Z MODELS
(GFS/NAM/CANADIAN/NOGAPS) SHOW A CLOSED 5H LOW (NEARLY CLOSED FOR
CANADIAN) NEAR OR JUST N OF THE RED RIVER VALLEY. WILL NUDGE GRIDS
IN THAT DIRECTION. THIS STILL PUTS THE REGION IN RELATIVELY DRY
WESTERLY FLOW ON SAT SO CHANCE OF PRECIPITATION NOT NECESSARY YET
BUT EXTENDED SLIGHT CHANCE OF SHOWERS THROUGH FRI NIGHT FOR NOW.
TEMPERATURES MIGHT HAVE TO BE DROPPED A FEW DEGREES ON SAT/SUN IF
THIS MODEL TREND CONTINUES.

AVIATION...VERY LITTLE CUMULUS DEVELOPING AND DO NOT EXPECT MUCH
UNTIL THE LOW LEVEL JET DEVELOPS THIS EVENING. CONVECTION APPEARS
CONTINGENT ON ITS DEVELOPMENT AND ARRIVAL OF EXPECTED MOISTURE

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Aug 22, 6:15 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
615 PM CDT TUE AUG 22 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
615 PM CDT TUE AUG 22 2006

...SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

A STRONG WARM FRONT WILL BE LOCATED TONIGHT NEAR A BISMARCK TO
ABERDEEN LINE...THEN EXTEND INTO SOUTHWEST MINNESOTA.  STRONG WARM
AND MOIST ADVECTION WILL OCCUR THIS EVENING AND OVERNIGHT NORTH OF
THE FRONT CAUSING INSTABILITY TO INCREASE THIS EVENING OVER SOUTHERN
NORTH DAKOTA INTO WEST CENTRAL MINNESOTA.  THUNDERSTORMS WILL LIKELY
BEGIN TO DEVELOP AND INTENSITY EARLY THIS EVENING FROM NEAR BISMARCK
TO ABERDEEN AND FARGO AND LIKELY BECOME SEVERE AFTER 9 PM IN THIS AREA.
A COMPLEX OF SEVERE THUNDERSTORMS WILL LIKELY FORM OVERNIGHT IN
SOUTHEAST NORTH DAKOTA AND SPREAD INTO WEST CENTRAL MINNESOTA.
THE MAIN THREAT AREA IS FROM VALLEY CITY TO FARGO TO FERGUS FALLS
SOUTHWARD TO THE SOUTH DAKOTA BORDER.  LARGE HAIL...VERY HEAVY
RAINFALL...AND DAMAGING WINDS ARE LIKELY.  THERE IS ALSO A SLIGHT
RISK OF A TORNADO THIS EVENING

SCATTERED THUNDERSTORMS WILL ALSO DEVELOP NORTHWARD TOWARD THE
CANADIAN BORDER WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE AS FAR
NORTH AS HIGHWAY TWO WITH LARGE HAIL THE MAIN THE THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT THREAT FOR SEVERE WEATHER IS ON THURSDAY AND THURSDAY NIGHT
AS ANOTHER FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

DTR

In the hours before

Local storm report, Aug 22, 10:28 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1028 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 N FINLEY              47.58N 97.84W
08/22/2006  E1.75 INCH       STEELE             ND   TRAINED SPOTTER

&&

PATRIAYD
Local storm report, Aug 22, 10:40 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1040 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             PERHAM                  46.60N 95.57W
08/22/2006  E0.88 INCH       OTTER TAIL         MN   NWS EMPLOYEE

&&

PATRIAYD
Local storm report, Aug 22, 11:01 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1101 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             3 E GOLDEN LAKE         47.58N 97.57W
08/22/2006  E0.75 INCH       STEELE             ND   TRAINED SPOTTER

&&

PATRIAYD
Local storm report, Aug 22, 11:05 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1105 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             HATTON                  47.64N 97.46W
08/22/2006  E1.25 INCH       TRAILL             ND   TRAINED SPOTTER

&&

PATRIAYD

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:49 PM CDTSevere Thunderstorm WarningFGFGriggs, Steele41 min
Aug 22, 10:27 PM CDTSevere Thunderstorm WarningFGFSteele, Traill63 min
Aug 22, 11:26 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Traill41 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.